Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 37, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Oct 3, 2019, 6:58 AM CDT for Barber County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2019, 6:58 AM CDT (11:58 UTC)
- Expired
- Oct 3, 2019, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 65 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 12.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072
WGUS53 KDDC 031158
FFWDDC
KSC007-031800-
/O.NEW.KDDC.FF.W.0037.191003T1158Z-191003T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
658 AM CDT Thu Oct 3 2019
The National Weather Service in Dodge City has issued a
* Flash Flood Warning for...
Eastern Barber County in south central Kansas...
* Until 100 PM CDT Thursday.
* At 655 AM CDT, local law enforcement reported heavy rain across
the warned. Up to two inches of rain have already fallen. Flash
flooding is already occurring. Water was over the road along
Kansas highway 2 about 1 mile east of Kiowa. Additional rain
accumulations are likely this morning, which may exacerbate any
flooding.
* Some locations that will experience flooding include...
Medicine Lodge, Kiowa, Hardtner, Sharon and Hazelton.
LAT...LON 3700 9886 3718 9880 3740 9847 3739 9846
3738 9835 3700 9835
$$
RUSSELL1 follow-up statement
048
WGUS73 KDDC 031754
FFSDDC
Flash Flood Statement
National Weather Service Dodge City KS
1254 PM CDT Thu Oct 3 2019
KSC007-031804-
/O.EXP.KDDC.FF.W.0037.000000T0000Z-191003T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barber KS-
1254 PM CDT Thu Oct 3 2019
...THE FLASH FLOOD WARNING FOR EASTERN BARBER COUNTY WILL EXPIRE AT
100 PM CDT...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3700 9886 3718 9880 3740 9847 3739 9846
3738 9835 3700 9835
$$
FINCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 3:22 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 3, 3:22 AM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 322 AM CDT Thu Oct 3 2019 ...Updated short and long term sections... .SHORT TERM...(Today and tonight) Issued at 322 AM CDT Thu Oct 3 2019 Scattered thunderstorms will be possible across south central Kansas and along the KS/OK border today, then spread into the remainder of the CWA tonight as an upper level disturbance moves northeast out of New Mexico and through the area. Otherwise expect continued cloudy skies with a few breaks possible at times. Winds will shift from a northeasterly direction this morning to more of an easterly direction this evening. Winds then shift to more of a southeasterly direction tonight as the area of high pressure moves eastward. As for temperatures, highs today look to only reach into the upper 50s to low 60s with lows tonight in the lower 50s to around 50 degrees. .LONG TERM...(Friday through Wednesday) Issued at 322 AM CDT Thu Oct 3 2019 A few showers or embedded thunderstorms will be possible Friday into Friday night then come to an end Saturday as an upper level low moves through the Northern Plains which will in turn help push a cold front through the area. Dry conditions are then expected Saturday night through mid week as high pressure becomes the dominate feature across western Kansas. Models then suggest a disturbance to move through the area late week. As for temperatures, highs Saturday look to reach to around 70 degrees with mid 60s on Sunday. We then reach into the 70s the remainder of the long term forecast. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1150 PM CDT Wed Oct 2 2019 A thick deck of stratus will continue to bring MVFR to IFR conditions to the TAF sites overnight. Ceilings should improve to VFR conditions by late morning but then decrease to MVFR conditions again tonight. Winds will generally be from the northeast overnight, shifting to more of an easterly direction by this evening. && .PRELIMINARY POINT TEMPS/POPS... DDC 59 52 70 59 / 20 60 40 20 GCK 60 51 72 56 / 20 60 40 20 EHA 58 51 75 56 / 30 60 10 20 LBL 59 51 75 57 / 30 60 10 20 HYS 62 51 66 58 / 10 50 60 40 P28 61 55 72 63 / 50 30 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Oct 3, 3:36 AM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 336 AM CDT Thu Oct 3 2019 KSZ030-031-043>046-061>066-074>081-084>090-040845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 336 AM CDT Thu Oct 3 2019 /236 AM MDT Thu Oct 3 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A few thunderstorms will be possible today across south central Kansas. These storms are not expected to become severe. Scattered showers and embedded thunderstorms will be possible across the area tonight. These storms are not expected to become severe. Day 1 Hazards ------------- * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Scattered thunderstorms will be possible Friday into Friday night. These storms are not expected to become severe. Days 2-7 Hazards ---------------- * Friday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Saturday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Lightning: Limited risk * Monday No hazards. * Tuesday - Non thunderstorm wind: Limited risk * Wednesday - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.